Alert archive / Illinois / River Flood Warnings in 2011
River Flood Warning 25, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Mar 16, 2011, 10:32 AM CDT for Franklin County, Williamson County, Illinois. It took effect at Mar 16, 2011, 3:00 PM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2011, 10:32 AM CDT (15:32 UTC)
- In effect from
- Mar 16, 2011, 3:00 PM CDT
- Expired
- Mar 19, 2011, 7:00 PM CDT
- In force
- 3 days
- Issued by
- NWS Paducah, KY
- Flood severity
- Minor
Counties Franklin County, IL, Williamson County, IL
The river
Written for the forecast point Big Muddy River at Plumfield (PLMI2). The gauge peaked at 21.16 ft at Mar 17, 2011, 6:00 PM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 27 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05597000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Mar 16, 3:55 AM CDT, 6 hours 37 minutes earlier.
Area forecast discussion, Mar 16, 3:55 AM CDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 355 AM CDT WED MAR 16 2011 .DISCUSSION... MAIN CONCERNS ARE WINDS AND TEMPERATURES UNTIL THE COLD FRONT ARRIVES LATE FRIDAY. POPS AND THUNDER CHANCES ARE OF CONCERN ALONG AND BEHIND THE FRONT THROUGH FRIDAY NIGHT. SKIES CONTINUE TO CLEAR RAPIDLY FROM WEST TO EAST ACROSS THE AREA SINCE MIDNIGHT. ALL AREAS SHOULD BE MOSTLY CLEAR BY 12Z. SHOULD GET OFF TO A COLD START WITH SOME AREAS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS NEAR THE FREEZING MARK WITH SOME PATCHY FOG. ALL GUIDANCE INDICATING LOW 60S FOR HIGHS TODAY UNDER FULL SUNSHINE...SO AT LEAST A WEEK OF SPRING-LIKE CONDITIONS IS LIKELY TO BEGIN TODAY. SOUTHERLY WINDS WILL BE ON THE INCREASE TODAY AND WILL REALLY PICK UP LATE TONIGHT INTO THURSDAY. COULD SEE SOME RADIATIONAL COOLING TONIGHT...ESPECIALLY EAST...SO DECIDED TO STAY NEAR THE COOLISH LOOKING MAV/MET CONSENSUS. SOUTHWEST WINDS MAY GUST OVER 30 MPH AT TIME ON THURSDAY...BUT NOT LIKELY HIGH ENOUGH TO CONSIDER A WIND ADVISORY AT THIS TIME. OF COURSE...WFO PADUCAH DOES NOT ISSUE LAKE WIND ADVISORY UNTIL MAY 1...SO WILL JUST SETTLE FOR MENTIONING THE WINDS IN THE HWO. OF BIGGER CONCERN DESPITE ALL OF THE RECENT HEAVY RAINFALL...IS THE POTENTIAL FOR A VERY HIGH FIRE DANGER TO DEVELOP ON THURSDAY. THE STRONG WINDS ARE EXPECTED TO BRING LOW TO MID 50 DEWPOINTS BACK ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS...BUT THE MOISTURE INCREASE IS NOT LIKELY TO BE AS RAPID OVER THE EASTERN HALF OF THE AREA. CURRENT GRIDS HAVE RELATIVE HUMIDITIES INTO THE 40S...AND THAT MAY NOT BE DRY ENOUGH. IF FIRES GET GOING OVER WEST KENTUCKY AND SOUTHWEST INDIANA ON THURSDAY...THEY MAY BE DIFFICULT TO EXTINGUISH. TEMPERATURES ON THURSDAY WILL BE NEAR CONSENSUS OF GUIDANCE WITH MOST AREAS IN THE MIDDLE 70S. THURSDAY NIGHT WILL BE MILD AS THE SOUTHWEST WINDS WILL CONTINUE THROUGH THE NIGHT AND FOR MUCH OF FRIDAY AHEAD OF THE FRONT. SHADED A BIT ABOVE GUIDANCE FOR LOWS...AND PREFER THE HOT NAM NUMBERS FOR FRIDAYS HIGHS. UPPER 70S IF NOT 80 DEGREES WILL BE POSSIBLE AHEAD OF THE FRONT FRIDAY...IF SIGNIFICANT CLOUD COVER DOES NOT DEVELOP OVER THE REGION. ALL 00Z MODEL GUIDANCE CONTINUES TO DIVERGE WITH THE TIMING OF THE COLD FRONT THROUGH THE AREA. THE GFS CONTINUES TO BE FASTER THAN THE ECMWF AND NAM...BUT IT IS NOT NEARLY AS FAST AS IT WAS 24 HOURS AGO. WILL LEAN TOWARD THE MORE CONSISTENT ECMWF AND THE SLOWER PASSAGE. ALL QPF IN THE MODELS IS POST FRONTAL. NAM AND GFS SOUNDINGS INDICATE THAT THE MID-LEVEL CAP WILL EFFECTIVELY BOTTLE UP DEEP CONVECTION ALONG AND AHEAD OF THE FRONT. BEHIND IT...THE MODELS ALL SHOW SOME WEAK TO MODEST FRONTOGENETICAL LIFT AT THE SURFACE TO 925MB...AS THE FRONT FLATTENS OUT AND BEGINS TO HANG UP OVER TENNESSEE. A SHALLOW UNSTABLE LAYER DOES EXIST WITHIN THIS AREA OF LIFT BENEATH THE MID-LEVEL INVERSION...SO SOME SCATTERED SHOWERS SEEM LIKELY MAINLY FRIDAY NIGHT AS THE FRONT MOVES THROUGH THE REGION. THE NAM BRIEFLY COMES CLOSE TO BREAKING THROUGH THE CAP...SO DECIDED TO MENTION A SLIGHT CHANCE OF THUNDERSTORMS JUST TO BE SAFE. ANY THUNDER FRIDAY NIGHT WILL LIKELY BE ELEVATED. LOW CHANCE POPS FOR SHOWERS SHOULD SUFFICE FOR FRIDAY NIGHT. THE CONCERN FOR THE WEEKEND IS WHETHER THERE WILL BE ANY WARM ADVECTION CONVECTION OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS SATURDAY NIGHT INTO SUNDAY. THE 00Z ECMWF HAS TRENDED FARTHER NORTHWEST WITH ITS PRECIPITATION...WHILE THE GFS CONTINUES TO BE WELL NORTHWEST OF THE QUAD STATE WITH ITS PRECIPITATION. RE-INSERTED A SLIGHT CHANCE POP SATURDAY NIGHT IN THE WEST AND NORTHWEST...BUT CURRENT FEELING IS THAT THE GFS/S DRY SOLUTION WILL PREVAIL. THE COLD FRONT FRIDAY NIGHT WILL KNOCK TEMPERATURES DOWN A BIT FOR SATURDAY...BUT IT WILL STILL LIKELY BE WELL INTO THE 60S FOR HIGHS. SOUTHERLY WINDS WILL BRING THE 70S BACK ACROSS THE AREA FOR SUNDAY AND MONDAY. THE 00Z ECMWF AND GFS CONTINUE TO INDICATE THAT A FRONT WILL MOVE THROUGH THE REGION WITH ANOTHER CHANCE OF CONVECTION ON OR AROUND TUESDAY...SO THE RATHER LARGE POPS IN DAY 7 WERE LEFT ALONE. && .AVIATION... CLEARING LINE TRACKED THRU EVV AND NOW BEARING DOWN ON OWB...SHOULD BE ALL CLEAR BY/BEFORE 09S. FOG DEVELOPING IN WAKE OF CLEARKING IS GOING IFR WHERE WINDS DIMINISH...STAYING MVFR WHERE THERE REMAINS 4-5KTS OF FLOW. THIS WILL BE HARD TO FORECAST...SO WILL INCLUDE SOME HEDGING. BEST BET FOR IFR LOOKS TO BE FOG-FAVORABLE KCGI. REGARDLESS THE FOG SHOULD BE GONE BY MID AM WITH FULL SUN EXPECTED TODAY TO RETURN SKY/VSBYS TO VFR THRU THE REMAINDER OF THE VALID TIME PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC.....DRS AVIATION...DH
Hazardous weather outlook, Mar 16, 4:19 AM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 419 AM CDT WED MAR 16 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-170900- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 419 AM CDT WED MAR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. FLOODING WILL CONTINUE ON MANY AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY AFTERNOON...SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH SUSTAINED...WITH GUSTS UP TO 35 MPH. THIS MAY LEAD TO A HIGH FIRE DANGER OVER MUCH OF WEST KENTUCKY AND SOUTHWEST INDIANA...DUE TO RELATIVELY LOW HUMIDITY FORECAST IN THAT REGION. A SLIGHT CHANCE OF THUNDERSTORMS IS FORECAST BEHIND A COLD FRONT THAT WILL MOVE THROUGH THE REGION FRIDAY NIGHT. ANY THUNDERSTORMS THAT DEVELOP SHOULD STAY WELL BELOW SEVERE LEVELS DUE TO VERY MEAGER INSTABILITY. ANOTHER COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION MONDAY NIGHT AND TUESDAY. IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE STORMS IN THIS TIME PERIOD. FLOODING WILL CONTINUE ON MANY AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
River Flood Warnings in Illinois, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.